Alert archive / West Virginia / Special Weather Statements in 2014
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jun 4, 2014, 8:21 PM EDT for Giles County, Virginia; Monroe County, Summers County, West Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2014, 8:21 PM EDT (00:21 UTC)
- Expired
- Jun 4, 2014, 9:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
Counties Giles County, VA, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 65 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1089 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
178 WWUS81 KRNK 050021 SPSRNK SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 821 PM EDT WED JUN 4 2014 VAZ011-WVZ042>044-050115- GILES VA-MERCER WV-MONROE WV-SUMMERS WV- 821 PM EDT WED JUN 4 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHEASTERN GILES COUNTY IN SOUTHWEST VIRGINIA... NORTHEASTERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA... SOUTHERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA... SOUTHERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA... * UNTIL 915 PM EDT * AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HINTON TO NEAR CAMP CREEK...MOVING TO THE EAST AT 20 MPH. * WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... PEARISBURG... NARROWS... CAMP CREEK... PIPESTEM... AND PETERSTOWN. LAT...LON 3754 8033 3727 8073 3748 8114 3768 8096 TIME...MOT...LOC 0016Z 291DEG 27KT 3763 8091 3747 8107 $$ RS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 4, 5:06 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 4, 5:06 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 506 PM EDT WED JUN 4 2014 .SYNOPSIS... A COLD FRONT OVER THE OHIO VALLEY WILL MOVE SOUTHEAST PASSING THOUGH THE MID ATLANTIC REGION THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE FOUND ALONG AND AHEAD OF THIS COLD FRONT. HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST BY FRIDAY. && .NEAR TERM /THROUGH THURSDAY/... AS OF 4:00 PM WEDNESDAY... MODEST MID-LEVEL ZONAL FLOW OF 35-60KT EXISTS FROM THE INTERMOUNTAIN WEST ACROSS THE GREAT PLAINS TO THE OH VALLEY AND CONTROL APPALACHIANS...NORTH OF AN ELONGATED SUBTROPICAL RIDGE FROM NRN MEXICO/SRN PLAINS TO THE DEEP SOUTH. PRIMARY SYNOPTIC FRONT WAS SITUATED FROM DELMARVA WWD ACROSS THE OHIO VALLEY TO KS AND HAS A NUMBER OF PERTURBATIONS/WAVES ALONG IT...THE MOST PRONOUNCED OF WHICH IS A 1004MB LOW CENTERED OVER NORTH CENTRAL INDIANA... SUPPORTED BY A CONVECTIVELY-REINFORCED MID-LEVEL SHORTWAVE TROUGH AND 50-60KT SPEED MAX. THE FRONTAL LOW/WAVE WILL DEVELOP EAST TO OH/WV THROUGH TONIGHT AS THE TRAILING FRONT SINKS GRADUALLY SWD ACROSS THE OH RIVER. FORECAST STORM EVOLUTION ACROSS OUR FORECAST AREA REMAINS COMPLICATED BY REMNANTS OF OUTFLOW BOUNDARY AND ASSOCIATED MVC WHICH DISSIPATED OVER THE ERN OH VALLEY EARLIER IN THE DAY AND IS NOW GROWING LEGS AGAIN PER AFTERNOON HEATING. THIS RENEWED DEEP CONVECTION WHICH IS WELL SOUTH OF SYNOPTIC FRONT WILL LIKELY MORPH INTO MCS WHICH WILL RAKE OUR FCST AREA THIS EVENING...FOLLOWED BY A BREAK BEFORE THE ACTUAL SURFACE FRONT CROSSES THE FORECAST AREA THURSDAY. FOR TONIGHT...AND ESPECIALLY BEFORE 06Z/2AM...WILL FOCUS ON DEVELOPMENT OF MCS OVER WEST VIRGINIA WHICH ACCORDING TO THE HIGH RESOLUTION WRF MODEL SHOULD CROSS THROUGH AT LEAST THE NORTHERN ONE HALF OF THE CWA BEFORE WEAKENING. INITIALLY SOME OF THESE STORM CELLS WILL BE DISCRETE AND MAY EXHIBIT ROTATION RESULTING IN A TORNADIC THREAT. ONCE THE STORM CELLS CONGEAL INTO A SQUALL LINE...THE MAIN CONCERN WILL BE DAMAGING WINDS. AS THE EVENING PROGRESSES THIS MCS IS EXPECTED TO BACK BUILD INTO KY/TN PER HIGHER CAPE AVAILABLE OVER THE TN VALLEY AND FED BY A 30-40 KT LLJ. THIS WILL RESULT IN SVR THREAT PROPAGATING SOUTHWESTWARD WITH TIME...POTENTIALLY REACHING OUR NW NC COUNTIES AROUND MIDNIGHT. WITH THE MCS BECOMING MORE OF A LINEAR FEATURE WITH TIME...THERE IS SOME CONCERN THE STORM AXIS COULD BECOME ORIENTED WHERE TRAINING STORM CELLS WOULD RESULT IN REPEAT HEAVY RAINFALL. THIS LOOKS TO BE A HIGHER CONCERN FOR AREAS WEST OF THE APPALACHIAN DIVIDE PRIMARILY FROM CHARLESTON WV WESTWARD INTO KY...AND WILL HOLD OFF ON ANY SORT OF FLASH FLOOD HEADLINES FOR OUR CWA ATTM. ONCE THE MCS PLAYS OUT OVERNIGHT...THURSDAY MAY OR MAY NOT REVEAL MUCH IN THE WAY OF A SEVERE STORM THREAT. IF THE OUTFLOW CLEARS THE FORECAST AREA BEFORE REDEVELOPMENT TAKES PLACE THURSDAY AFTERNOON...THE FORECAST WILL BE GREATLY SIMPLIFIED WITH ONLY SCATTERED SHOWERS ALONG THE ACTUAL SURFACE FRONT WHICH WILL MOVE FROM NORTH TO SOUTH ACROSS THE FORECAST AREA DURING THE DAY. WILL MAINTAIN CHC THREAT FOR SHOWERS AND STORMS THURSDAY...BUT TREND SHOULD BE FOR CLEARING AS WE TRANSITION INTO A DIFFERENT AIRMASS THURSDAY NIGHT...HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTH. TEMPERATURES TONIGHT LOOK VERY MILD WITH DEWPOINTS KEEPING READINGS ABOVE 60. WENT BLO MAV GUIDANCE THURSDAY WITH THE THINKING THERE WILL BE CONSIDERABLE DEBRIS CLOUDINESS AND LESS SOLAR INSOLATION. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 310 PM EDT WEDNESDAY... SEVERAL WAVES ALONG THE FRONTAL BOUNDARY WILL STALL IT FROM TEXAS EASTWARD TO SOUTH CAROLINA THURSDAY NIGHT. MEANWHILE...A 1018 MB HIGH PRESSURE CENTER WILL BUILD SOUTHEAST FROM THE GREAT LAKES. LOW TEMPERATURES THURSDAY NIGHT WILL RANGE FROM THE UPPER 40S IN THE COOLER MOUNTAIN VALLEYS TO THE LOWER 60S IN THE PIEDMONT. AN UPPER LEVEL DISTURBANCE WILL TRAVEL EAST ALONG THE FRONT TO CROSS THE APPALACHIANS FRIDAY AFTERNOON AND EVENING. FORECAST CHALLENGE IS HOW FAR NORTH DOES THE MOISTURE AND CONVECTION SPREAD. THE NAM REMAINS THE MOST AGGRESSIVE AND FURTHER NORTH WITH THE CONVECTION IN CONTRAST TO THE GFS/ECMWF. HOWEVER...THE GFS DOES PIVOT MOISTURE NORTH ALONG THE SOUTHERN BLUE RIDGE FRIDAY NIGHT. KEPT SOME LIGHT POPS ACROSS SOUTHERN PORTIONS OF FORECAST AREA INTO FRIDAY NIGHT. HIGH TEMPERATURES FRIDAY WILL VARY FROM THE MID 70S IN THE MOUNTAINS TO THE LOWER 80S IN THE PIEDMONT. LOWS FRIDAY NIGHT WILL VARY FROM THE UPPER 40S IN THE NORTHWEST MOUNTAINS TO THE LOWER 60S IN THE SOUTHEAST. BY SATURDAY...HIGH PRESSURE WILL SHIFT EAST OFFSHORE...RESULTING IN A LIGHT SOUTHEASTERLY FLOW THAT WILL RETURN ATLANTIC MOISTURE TO OUR AREA. WITH ADDITIONAL MOISTURE AND SOME LIFT...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ESPECIALLY WITH AFTERNOON HEATING ACROSS THE MOUNTAINS...ALTHOUGH AN UPPER LEVEL RIDGE BUILDING IN FROM THE WEST MAY HINDER CONVECTION. HIGHS ON SATURDAY WILL GENERALLY BE FROM THE UPPER 70S IN THE WEST TO THE MID 80S IN THE EAST. AS CLOUD COVER DIMINISHES DURING THE EVENING...MAY SEE PATCHY FOG DEVELOP SATURDAY NIGHT...ESPECIALLY IN AREAS THAT RECEIVED HEAVIER RAIN. LOW TEMPERATURES SATURDAY NIGHT INTO SUNDAY MORNING WILL VARY FROM THE MID 50S IN THE MOUNTAINS TO THE LOWER 60S IN THE PIEDMONT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 310 PM WEDNESDAY... LOW PRESSURE OVER THE GREAT LAKES SUNDAY WILL LIFT NORTH PULLING A WARM FRONT NORTHWARD ACROSS REGION WITH AN INCREASING CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS. KEPT THE HIGHEST POPS ACROSS THE NORTHWEST PORTION OF FORECAST AREA SUNDAY. BY SUNDAY NIGHT...THE WARM FRONT PUSHES NORTH INTO SOUTHERN NEW ENGLAND WITH THE COLD FRONT GENERALLY ALONG THE OHIO RIVER. THE COLD FRONT PUSHES EAST ACROSS THE AREA ON MONDAY AND STALLS ACROSS SOUTHERN PORTIONS OF FORECAST MONDAY NIGHT AS A WAVE SLIDE EAST ALONG THE BOUNDARY. LOW PRESSURE CENTER LIFTS NORTH INTO NEW ENGLAND TUESDAY WITH COLD FRONT EXTENDING SOUTHWEST TO TENNESSEE. HIGH PRESSURE WILL BUILD ACROSS THE MID ATLANTIC REGION ON WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING HOURS FOR EARLY NEXT WEEK. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... AS OF 130 PM EDT WEDNESDAY.. A LOT OF UNCERTAINTY WITH THIS AVIATION PACKAGE DUE TO LACK OF CLEAR CUT EVOLUTION WITH ANTICIPATED UPSTREAM CONVECTION. STORMS CURRENTLY FIRING ACROSS THE AREA...ESPECIALLY IN THE PIEDMONT WHERE MORNING SUN HAS ENHANCED INSTABILITY. MOST LIKELY THAT KDAN WILL BE AFFECTED BY THIS RIGHT AT ISSUANCE TIME SO WILL HAVE A ONE HOUR GROUP OFF THE BAT TO HANDLE THIS. OTHERWISE...IT LOOKS LIKE VCTS IS THE WAY TO GO UNTIL CONVECTION CAN GET MORE ORGANIZED. MESO MODELS HAVE BEEN WAFFLING A BIT AND SEEM TO FAVOR BRINGING THINGS THROUGH IN SURGES. WILL ATTEMPT TO TIME THE INITIAL SURGE FROM NW TO SE BEGINNING AROUND 00Z. WILL INDICATE NW GUSTS ANTICIPATING LINEAR OUTFLOW FOR ABOUT A 3 HOUR PERIOD. THIS IS ATTEMPTING TO INDICATE THE MOST LIKELY WINDOW FOR ENHANCED WINDS...ACTUAL PERIOD OF GUSTY WINDS LIKELY WILL BE SHORTER. FROPA DOES NOT LOOK TO OCCUR UNTIL AROUND DAYBREAK. BUT AM INDICATING THE MOST LIKELY WINDOW. FROPA WILL NOT OCCUR UNTIL AROUND DAYBREAK SO WILL KEEP SHOWERS LINGERING. ALSO ANTICIPATE SOME FOG FORMATION LATE MAINLY AT KBCB AND KLWB. ALSO BELIEVE GOOD MIXING BEHIND FRONT TOMORROW SHOULD LEAD TO A BRIEF PERIOD OF SOME GUSTY WIND. EXTENDED AVIATION DISCUSSION... MAINLY VFR THURSDAY AFTERNOON. HIGH PRESSURE BUILDING IN FROM THE NORTH THURSDAY NIGHT. ASIDE FROM POTENTIAL FOG LATE NIGHT FOG EXPECT VFR CONDITIONS INTO SATURDAY. BY SUNDAY WARM FRONT LIFTS NORTH ACROSS THE AREA WITH POTENTIAL FOR MORE SHOWERS AND STORMS AND SUB VFR WX. && .EQUIPMENT... AS OF 500 PM EDT WEDNESDAY... FAA COMMUNICATIONS ISSUES HAVE NOT BEEN FULLY RESOLVED AT LYNCHBURG. USE THE LYH OBSERVATION WITH CAUTION. THE THUNDER SENSOR AT BLUEFIELD IS NOT OPERATING. THUNDERSTORMS WILL NOT BE REPORTED IN THE BLF OBSERVATION UNTIL THIS EQUIPMENT HAS BEEN REPAIRED. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...KK LONG TERM...KK AVIATION...DS/MBS/WP EQUIPMENT...AMS
Hazardous weather outlook, Jun 4, 4:27 AM EDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 427 AM EDT WED JUN 4 2014 NCZ001-002-018-VAZ007-009>015-018>020-WVZ042>045-050830- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 427 AM EDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A FEW STORMS THIS AFTERNOON COULD BE STRONG WITH GUSTY WINDS. A BETTER THREAT OF STORMS ARRIVES TONIGHT...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE DAMAGING WINDS. IN ADDITION...HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ003>006-019-020-VAZ016-017-022>024-032>035-043>047-058-059-050830- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-CARROLL-FLOYD-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 427 AM EDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS THIS AFTERNOON COULD BECOME STRONG WITH GUSTY WINDS. LATE TONIGHT...THERE IS A POTENTIAL FOR A COMPLEX OF STORMS TO MOVE ACROSS THE AREA. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT TIMING BEING LATE AT NIGHT COULD LESSEN THE THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 4, 7:44 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 744 PM EDT WED JUN 4 2014 VAZ034-045-050015- BEDFORD VA-CAMPBELL VA- 744 PM EDT WED JUN 4 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... EAST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA... WEST CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA... * UNTIL 815 PM EDT * AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HUDDLESTON...MOVING TO THE EAST AT 20 MPH. * DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... EVINGTON... HUDDLESTON... AND TIMBERLAKE. LAT...LON 3715 7952 3725 7953 3734 7924 3716 7919 TIME...MOT...LOC 2340Z 261DEG 19KT 3721 7946 DS
Special weather statement, Jun 4, 7:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
749 PM EDT WED JUN 4 2014
VAZ007-010-WVZ042-050045-
TAZEWELL VA-BLAND VA-MERCER WV-
749 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
NORTHWESTERN BLAND COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 845 PM EDT
* AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WELCH...MOVING TO THE SOUTHEAST AT 25
MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
ROCKY GAP...
BLUEFIELD...
BURKES GARDEN...
MATOAKA...
AND CLEAR FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3723 8151 3726 8150 3725 8148 3728 8141
3731 8140 3732 8137 3742 8131 3741 8129
3742 8128 3745 8129 3730 8098 3705 8128
3720 8156
TIME...MOT...LOC 2344Z 293DEG 22KT 3736 8159
RSSpecial weather statement, Jun 4, 7:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
755 PM EDT WED JUN 4 2014
VAZ007-009-010-050045-
SMYTH VA-TAZEWELL VA-BLAND VA-
755 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
SOUTHERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN BLAND COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 845 PM EDT
* AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RAVEN...MOVING TO THE EAST AT 40 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TAZEWELL...
SALTVILLE...
CHILHOWIE...
CERES...
AND ASBERRYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3695 8182 3696 8178 3701 8181 3720 8158
3705 8127 3672 8165 3677 8169 3680 8170
3683 8174 3694 8183
TIME...MOT...LOC 2353Z 289DEG 33KT 3705 8188
RSSpecial weather statement, Jun 4, 8:07 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
807 PM EDT WED JUN 4 2014
VAZ019-023-050100-
ALLEGHANY VA-BOTETOURT VA-
807 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
NORTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 900 PM EDT
* AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CALLAGHAN...MOVING TO THE EAST AT 25
MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
COVINGTON CITY...
CLIFTON FORGE CITY...
CALLAGHAN...
HOLLINS...
AND GALA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3786 7962 3781 7964 3774 7969 3769 7968
3762 7970 3771 8011 3781 8012 3786 7971
3786 7967 3787 7963
TIME...MOT...LOC 0002Z 268DEG 20KT 3776 8006
RSSpecial weather statement, Jun 4, 8:08 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
808 PM EDT WED JUN 4 2014
VAZ034-050030-
BEDFORD VA-
808 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WEST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 830 PM EDT
* AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING AN INTENSE SHOWER NEAR THAXTON...MOVING TO THE NORTHEAST
AT 20 MPH. THIS SHOWER MAY STRENGTHEN TO A THUNDERSTORM.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS SHOWER.
* THIS SHOWER WILL REMAIN OVER WEST CENTRAL BEDFORD COUNTY...NORTH
OF THAXTON.
LAT...LON 3738 7950 3734 7970 3741 7974 3747 7964
3746 7963 3746 7960 3745 7959 3747 7958
3748 7957
TIME...MOT...LOC 0002Z 244DEG 18KT 3740 7966
DSSpecial weather statement, Jun 4, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 821 PM EDT WED JUN 4 2014 VAZ011-WVZ042>044-050115- GILES VA-MERCER WV-MONROE WV-SUMMERS WV- 821 PM EDT WED JUN 4 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHEASTERN GILES COUNTY IN SOUTHWEST VIRGINIA... NORTHEASTERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA... SOUTHERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA... SOUTHERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA... * UNTIL 915 PM EDT * AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HINTON TO NEAR CAMP CREEK...MOVING TO THE EAST AT 20 MPH. * WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... PEARISBURG... NARROWS... CAMP CREEK... PIPESTEM... AND PETERSTOWN. LAT...LON 3754 8033 3727 8073 3748 8114 3768 8096 TIME...MOT...LOC 0016Z 291DEG 27KT 3763 8091 3747 8107 RS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:07 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 53 min |
| Jun 4, 8:08 PM EDT | Special Weather Statement | RNK | Bedford | 22 min |
| Jun 4, 8:29 PM EDT | Special Weather Statement | RNK | Wythe | 31 min |
| Jun 4, 8:39 PM EDT | Special Weather Statement | RNK | Bedford | 36 min |
| Jun 4, 8:49 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 56 min |
| Jun 4, 9:11 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 34 min |
| Jun 4, 9:16 PM EDT | Special Weather Statement | RNK | City of Radford | 44 min |
| Jun 4, 9:17 PM EDT | Special Weather Statement | RNK | Bedford | 28 min |
| Jun 4, 9:25 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 3 hr |
| Jun 4, 9:32 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, City of Covington | 36 min |
| Jun 4, 9:35 PM EDT | Special Weather Statement | RNK | Carroll | 25 min |
| Jun 4, 9:46 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 29 min |
| Jun 4, 9:47 PM EDT | Special Weather Statement | RNK | Amherst | 28 min |
| Jun 4, 11:01 PM EDT | Special Weather Statement | RNK | City of Danville | 29 min |
| Jun 5, 12:52 AM EDT | Flash Flood Warning | RNK | Alleghany | 6 hr |
| Jun 5, 2:01 AM EDT | Special Weather Statement | RNK | Bland | 59 min |
| Jun 5, 2:58 AM EDT | Flash Flood Warning | RNK | Bland, Tazewell | 6 hr |
| Jun 5, 3:30 AM EDT | Special Weather Statement | RNK | Floyd | 30 min |
| Jun 5, 5:53 AM EDT | Special Weather Statement | RNK | City of Galax | 67 min |
| Jun 4, 8:32 PM EDT | Special Weather Statement | RNK | Watauga | 28 min |
| Jun 4, 9:02 PM EDT | Special Weather Statement | RNK | Watauga | 28 min |
| Jun 4, 9:33 PM EDT | Special Weather Statement | RNK | Caldwell | 27 min |
| Jun 4, 10:02 PM EDT | Special Weather Statement | RNK | Alexander | 13 min |
| Jun 4, 8:48 PM EDT | Special Weather Statement | RNK | Greenbrier | 27 min |
| Jun 4, 11:38 PM EDT | Areal Flood Advisory | RNK | Greenbrier | 6 hr |
Nearby
Special Weather Statements in West Virginia, 2014Special Weather Statements in Virginia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.